Feeling blue

Hi

Hoping everyone is doing ok this evening; or at the very least, no worse than may be the usual.

Having hurt my back last week and having to take the dreaded oxycodone, Ive noticed over the past couple days that my mood has really plummeted. Not sure if it's related to the oxycodone or whether this is just part of this "unforgiving" condition but I feel so lethargic and frequently on the verge of tears, for no known reason.

Does anyone else get this dip in mood?

Maybe I'm just having a rubbish day and feeling sorry for myself - not at all Sure!

I'm hoping it's the medication and not the condition. I'm usually a positive forward looking person so, if it's the medication , at least I know it will pass.

Apologies for whinging and thanks for, well just being here.

Marie

19 Replies

oldestnewest
  • It's such a roller coaster of emotions. I think it's the lack of control which is one of the hardest parts to deal with when you have a condition like this. Doing your back in was probably the last thing you needed at the moment. Your back will get better, it might just take a wee while. Take care, and keep your chin up. x

  • Thank you mhairi, I do appreciate that.

    Marie

  • Hi Eiram50

    One of the side effects of oxycodone can be feeling down,but as Mhairi54 has also said,it may just be a bit of both too - the final straw of putting your back out when you were struggling anyway,that's enough to make anyone feel like why am I bothering?! Either way,because it is a known side effect of the meds(you're prob literally on a cocktail of uppers and downers for all sorts of nerve pain etc,that this unfortunately was bound to happen) but I'd still speak with the gp to get it on record,and also ask his opinion - he may just agree that you're feeling low because of your limited mobility,or he may be able to suggest trying something new,that has side effects which don't react so quickly with your other meds,but I'd definitely speak to them for their opinion to set your mind at ease. Whichever option you choose,I hope you find some comfort soon,your back starts to improve and you can get back to doing your 'thing' as soon as possible.

    X

  • Thanks NJK. I go on Wednesday to have bloods taken

    So I will mention it then. You may well be right in that hurting my back was just the nail in the coffin, so to speak ( no good with metaphors!).

    Thanks again.

    Marie

  • Yep,it's never good when you feel like you're at you're lowest struggling on a daily basis,and then you have another injury ontop that suddenly happens out of the blue to completely throw you!! I have ongoing back issues,and I've found that as I've not been able to exercise until my joints get to a comfortable point again,my back is suffering as a result,and that really leaves me feeling down.... it's as you say,the final nail in the coffin - I've said for many years that if I was a horse I would've been shot as it'd be the kindest thing for me 😜.... I literally feel like I'm waaaaaay past the knackers yard/glue factory stage,but I still battle on,because it's what we do!! At the min I'm getting random bruises in the weirdest of places again - I'd been in bed for best part of 4/5 hrs with a gel strip on my head and a prescription strength migraine pill yesterday afternoon,so basically unconscious for hours,just lying there,yet when I was washing after,I noticed what looked like an ink stain on my right thumb🤔Somehow,whilst in bed,I've managed to hurt my thumb had enough to make it turn bright purple/black?! How on earth can you explain that away? I'm finding more weird and random bruises on a daily basis - it used to happen a year or two ago when I was on a certain mixture of meds,but I can't remember which ones to know if I'm on the same ones now or not😝 I feel like I've lost the plot on a daily basis nowadays..... infact I'm more senile than my mum, and I'm only 43😂 But hey ho,that's my life now,and if I don't see the funny side,I will cry,and I've already done enough of that to last a lifetime,so laughter it is!!

    Good luck with the gp,and in the meantime,either try a cold rub(I always find cold helps my back more,but that's just personal preference) or one of those heat pads that wraps around you like a belt..,, fingers crossed you'll be able to move more freely x

  • Thank you NJK

    I know exactly what you mean by If not laughing, you'd be crying! Also in relation to your mum!

    I remember getting my frame in the house, for walking and crying my eyes out thinking, at 86, after 4 strokes , my mum doesn't even need this equipment!

    My mum, finding this deeply amusing, ironically cheered. Me up!

    Hope you have a better day today. Take care

    Marie

  • Thanks Marie,

    Ive currently got a very large cat walking and climbing all over me telling me it's time to get up,even though she was fed by my partner when he got home from nights this morning,and I've also got an impatient pup in her bed beside mine,woofing at me as if to say hurry up,breakfast is late!!!

    As for your mum.... I couldn't help but laugh when I'm at my appointments and I'm sitting on the bed whilst my OAP mum is on the floor putting my socks and shoes on for me,.... you can't help but think surely this should be the other way around?!😂

    Right,I'm off for a bit as the cat has pretty much laid her very large backside across my chest and neck,and the woofing is turning into a woof and pitiful cry.... oh well,I thought the lie in was a bit much 😝

    Have a good day

    Nicki x

  • I find that strong painkillers can have that effect which I put down to the dulling effect they have on the mind. It makes me feel cut off from the world and very low.

    Very occasionally I've also had a bad mental response to a MTX, with a massive wave of a really black depression hitting me about 20 minutes after I inject. I've learnt that I have to constantly tell myself that it's just the meds, and eventually it passes. But deeply unpleasant when you're in the middle of it. Hope something picks up for you soon.

  • Thanks HH, I appreciate that. I know it must be the meds as I am usually quite a positive, upbeat person.

    As a result ( and because the pain isn't as acute!) I stopped taking the oxycodone last night. I think I'd rather feel the pain than the horrible low!

    Onwards and upwards. Hope things are well for yourself.

    Marie

  • helixhelix

    Surely that's not a normal reaction to your treatment,is it? Have you spoken to your consultant about it at all? My partner suffers with bipolar,so I certainly can empathise with how you feel when you're like that,as I know when he hits a low it literally leaves him like death,but it's good that you're almost meditating,and have your mantra of saying that it's the drugs and it will pass - but to get that down just from a medication can't be good,so I'd definitely suggest speaking to your gp at the very least.... unless you've already done all that and I'm trying to teach you to suck eggs,in which case,apologies.

    Hope things stay more positive for you x

  • No apologies needed! It's a caring thought. I haven't spoken to GP or rheumy because it doesn't happen often, maybe once every three/four months. The first time shocked me, but now I know it passes I can live with it. In every other respect MTX has been brilliant for me and is my best friend drug - so if it has an off day every now and then, we'll so do my real friends!

  • That's a fantastic way of looking at it,especially as it does wonders for you in every other aspect then. Luckily it's only the few times you mentioned, because as I said before,I know exactly how bad real,deep depression can be,so if it does start to outweigh the good,then I'd say you'd need to start having conversations,but until that time,just enjoy the good times while they're here x

  • Very well put.

  • Here is something to make you smile. Watch to the end..

    youtube.com/watch?list=RDA-...

    Here's hoping you start feeling better soon Marie.. No apologies needed...

  • Haha thanks for that Caeryl - that did bring a smile

    To my face. If you don't at first succeed .........

    Have a great day

    Marie

  • Awe, don't apologise for whinging, we all do it. You are going through a rough time of it. Oxy can make your mood feel "off" until you get used to the drug. If you start to feel suidical please notify your gp. Keep us updated please.

  • Hi suzannedale

    Thank you for your kind words. I didn't feel suicidal but just really aware that my mood was low, had no energy and felt a bit tearful for no reason.

    However, I decided last night to stop taking the oxycodone and just bear the pain - it is nowhere as accute as it was.

    Hope you're well.

    Marie

  • Oh I'm so happy that your pain level has gone down.

    Drugs effect us all differently. I am a non religeous person, but I hear Jesus when I take prednisone. Very scary how drugs play on our emotions.

    Hope your back gets better soon

    Suexxoo

  • I agree; the affect of some drugs can be downright frightening. Your prednisone is my oxycodone - never again!

    Thanks again sue

You may also like...